Alert archive / Nevada / Wind Advisories in 2013

Wind Advisory 19, NWS Elko, NV

November 15, 2013Elko County, White Pine County, Nevada

NWS Elko, NV issued this wind advisory at Nov 15, 2013, 2:12 PM PST for Elko County, White Pine County, Nevada. It took effect at Nov 16, 2013, 10:00 AM PST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Nov 15, 2013, 2:12 PM PST (22:12 UTC)
In effect from
Nov 16, 2013, 10:00 AM PST
Expired
Nov 16, 2013, 5:10 PM PST
In force
7 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 150 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 10.2 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2013-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2013-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
570 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

976 
WWUS75 KLKN 152212
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
212 PM PST FRI NOV 15 2013

NVZ033-034-038-039-161615-
/O.NEW.KLKN.WI.Y.0019.131116T1800Z-131117T0300Z/
SOUTHEASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS...
WEST WENDOVER...SECRET PASS...LAMOILLE CANYON...HARRISON PASS...
ELKO...SPRING CREEK...CARLIN...WELLS...PEQUOP SUMMIT
212 PM PST FRI NOV 15 2013

...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 10 AM TO 7 PM PST SATURDAY. 

* WINDS...WESTERLY WINDS 15 TO 30 MPH...GUSTING TO 50 MPH.

* TIMING...WINDS WILL INCREASE THROUGH THE MORNING AND BE
  STRONGEST FROM NOON TO SUNSET. 

* LOCATIONS INCLUDE: WELLS...PEQUOP SUMMIT...ELKO...SPRING 
  CREEK...CARLIN...SILVER ZONE PASS...WEST WENDOVER...SECRET 
  PASS...LAMOILLE CANYON...HARRISON PASS. 

* IMPACTS...STRONG CROSS WINDS ON AREA ROADWAYS. WATCH FOR SUDDEN
  STRONG WIND GUSTS...WHICH COULD CAUSE A LOSS OF CONTROL WHILE
  DRIVING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

JRM
4 follow-up statements
548 
WWUS75 KLKN 161020
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
220 AM PST SAT NOV 16 2013

NVZ033-034-038-039-170300-
/O.CON.KLKN.WI.Y.0019.131116T1800Z-131117T0300Z/
SOUTHEASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS...
WEST WENDOVER...SECRET PASS...LAMOILLE CANYON...HARRISON PASS...
ELKO...SPRING CREEK...CARLIN...WELLS...PEQUOP SUMMIT
220 AM PST SAT NOV 16 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM
PST THIS EVENING. 

* WINDS...WESTERLY WINDS 15 TO 30 MPH...GUSTING TO 50 MPH.

* TIMING...WINDS WILL INCREASE THROUGH THE MORNING AND BE 
  STRONGEST FROM NOON TO SUNSET.

* LOCATIONS INCLUDE: WELLS...PEQUOP SUMMIT...ELKO...SPRING 
  CREEK...CARLIN...SILVER ZONE PASS...WEST WENDOVER... SECRET 
  PASS...LAMOILLE CANYON...HARRISON PASS 

* IMPACTS...BE ALERT FOR CROSSWINDS ON NORTH TO SOUTH RUNNING
  HIGHWAYS. WATCH FOR SUDDEN GUSTS...WHICH COULD CAUSE A LOSS OF
  CONTROL WHILE DRIVING. H D SUMMIT AS WELL AS OTHER HIGHER PASSES
  ALONG HIGHWAY 93 ARE ESPECIALLY SUSCEPTIBLE TO STRONG CROSSWINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

LW
673 
WWUS75 KLKN 161749
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
949 AM PST SAT NOV 16 2013

NVZ031-170300-
/O.EXA.KLKN.WI.Y.0019.131116T1800Z-131117T0300Z/
NORTHERN ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE...OWYHEE
949 AM PST SAT NOV 16 2013

...WIND ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL 7 PM PST THIS EVENING. 

* WINDS...WESTERLY WINDS 15 TO 30 MPH...GUSTING TO 50 MPH.

* TIMING...WINDS WILL INCREASE THROUGH THE MORNING AND BE 
  STRONGEST FROM NOON TO SUNSET.

* LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE

* IMPACTS...BE ALERT FOR CROSSWINDS ON NORTH TO SOUTH RUNNING 
  HIGHWAYS. WATCH FOR SUDDEN GUSTS...WHICH COULD CAUSE A LOSS 
  OF CONTROL WHILE DRIVING. H D SUMMIT AS WELL AS OTHER HIGHER 
  PASSES ALONG HIGHWAY 93 ARE ESPECIALLY SUSCEPTIBLE TO STRONG 
  CROSSWINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ033-034-038-039-170300-
/O.CON.KLKN.WI.Y.0019.131116T1800Z-131117T0300Z/
SOUTHEASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS...
WEST WENDOVER...SECRET PASS...LAMOILLE CANYON...HARRISON PASS...
ELKO...SPRING CREEK...CARLIN...WELLS...PEQUOP SUMMIT
949 AM PST SAT NOV 16 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. 

* WINDS...WESTERLY WINDS 15 TO 30 MPH...GUSTING TO 50 MPH.

* TIMING...WINDS WILL INCREASE THROUGH THE MORNING AND BE 
  STRONGEST FROM NOON TO SUNSET.

* LOCATIONS INCLUDE: WELLS...PEQUOP SUMMIT...ELKO...SPRING 
  CREEK...CARLIN...SILVER ZONE PASS...WEST WENDOVER... SECRET 
  PASS...LAMOILLE CANYON...HARRISON PASS

* IMPACTS...BE ALERT FOR CROSSWINDS ON NORTH TO SOUTH RUNNING
  HIGHWAYS. WATCH FOR SUDDEN GUSTS...WHICH COULD CAUSE A LOSS OF
  CONTROL WHILE DRIVING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

RCM
717 
WWUS75 KLKN 162226
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
226 PM PST SAT NOV 16 2013

NVZ031-033-034-038-039-170300-
/O.CON.KLKN.WI.Y.0019.000000T0000Z-131117T0300Z/
NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-SOUTHWESTERN ELKO COUNTY-
SOUTH CENTRAL ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE...
OWYHEE...SILVER ZONE PASS...WEST WENDOVER...SECRET PASS...
LAMOILLE CANYON...HARRISON PASS...ELKO...SPRING CREEK...CARLIN...
WELLS...PEQUOP SUMMIT
226 PM PST SAT NOV 16 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. 

* WINDS...WESTERLY WINDS 15 TO 30 MPH...GUSTING TO 50 MPH.

* TIMING...WINDS WILL SUBSIDE AFTER SUNSET.

* LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE...SILVER ZONE
  PASS...WEST WENDOVER...SECRET PASS...LAMOILLE CANYON...HARRISON
  PASS...ELKO...SPRING CREEK...CARLIN...WELLS...PEQUOP SUMMIT

* IMPACTS...BE ALERT FOR CROSSWINDS ON NORTH TO SOUTH RUNNING 
  HIGHWAYS. WATCH FOR SUDDEN GUSTS...WHICH COULD CAUSE A LOSS 
  OF CONTROL WHILE DRIVING. H D SUMMIT AS WELL AS OTHER HIGHER 
  PASSES ALONG HIGHWAY 93 ARE ESPECIALLY SUSCEPTIBLE TO STRONG 
  CROSSWINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

RCM
671 
WWUS75 KLKN 170110
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
510 PM PST SAT NOV 16 2013

NVZ031-033-034-038-039-170215-
/O.CAN.KLKN.WI.Y.0019.000000T0000Z-131117T0300Z/
NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-SOUTHWESTERN ELKO COUNTY-
SOUTH CENTRAL ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE...
OWYHEE...SILVER ZONE PASS...WEST WENDOVER...SECRET PASS...
LAMOILLE CANYON...HARRISON PASS...ELKO...SPRING CREEK...CARLIN...
WELLS...PEQUOP SUMMIT
510 PM PST SAT NOV 16 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND
ADVISORY. 

WINDS ARE NO LONGER AT ADVISORY STRENGTH AND SHOULD NOT REGAIN
ADVISORY STRENGTH. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED.
WINDS MAY STILL GUST IN THE 30 TO 40 MPH THROUGH MID-EVENING.

$$

RCM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Nov 15, 6:14 AM PST, 7 hours 58 minutes earlier.

Area forecast discussion, Nov 15, 6:14 AM PST, 7 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
614 AM PST FRI NOV 15 2013

.SYNOPSIS...SNOW SHOWERS WILL BE TAPERING OFF TODAY. THEN AFTER A
BRIEF BREAK...A SECOND STORM SYSTEM WILL BRING ANOTHER ROUND OF
THE WHITE STUFF TO NORTHERN NEVADA LATE TONIGHT THROUGH SATURDAY NIGHT.
DRIER CONDITIONS ARE EXPECTED SUNDAY AND MONDAY.

&&

.UPDATE...REFRESHED ZONE FORECAST PACKAGE TO ACCOMMODATE SHOWER
ACTIVITY SHIFTING FURTHER EAST THIS MORNING. MAINLY REMOVED
MENTION OF SHOWERS FROM HUMBOLDT AND NORTHWEST ELKO COUNTIES.

&&

.PREV DISCUSSION... /ISSUED AT 238 AM /

SYNOPSIS...SNOW SHOWERS WILL BE TAPERING OFF TODAY. THEN AFTER A
BRIEF BREAK...A SECOND STORM SYSTEM WILL BRING ANOTHER ROUND OF
THE WHITE STUFF TO NORTHERN NEVADA LATE TONIGHT THROUGH SATURDAY NIGHT.
DRIER CONDITIONS ARE EXPECTED SUNDAY AND MONDAY.

SHORT TERM...TODAY THROUGH SUNDAY. IR SATELLITE IMAGERY SHOWS
CLOUDINESS MAINLY CONFINED TO NORTH OF HIGHWAY 50. RADAR INDICATES
A COUPLE OF DEFINED BANDS OF PRECIPITATION OVER NORTHERN NEVADA.
THE LEADING BAND NOW STRETCHES FROM EUREKA TO EAST OF THE RUBY
MOUNTAINS. A SECONDARY BAND STRETCHES ALL ALONG INTERSTATE 80 FROM
WINNEMUCCA TO DEETH...WITH A DRY SLOT SOUTH OF ELKO AT THIS TIME.
THE BACK EDGE OF THIS BAND IS EXITING THE WINNEMUCCA AREA NOW AND
ELKO SHOULD CONTINUE TO RECEIVE SNOW THROUGH DAYBREAK. AS OF 1 AM
PST...AIR TEMPERATURES AND ROADWAY TEMPERATURES ARE ABOVE FREEZING
FOR THE MOST PART IN NORTHERN NEVADA. THE MODELS ARE IN VERY GOOD
AGREEMENT FOR THE SHORT TERM.

TODAY. SHOWERS WILL BE TAPERING OFF TODAY. BY NOON TODAY...THE
SHORTWAVE AXIS WILL BE EAST OF ELKO AND SHOWERS WILL BEGIN TO
RAPIDLY TAPER OFF ACROSS NORTHERN NEVADA AND THE FOCUS THIS
AFTERNOON WILL BE WHITE PINE COUNTY. EXPECT A COUPLE INCHES OF
SNOW ACCUMULATION AT ANY GIVEN VALLEY LOCATION AS THIS LOW FEATURE
WORKS ITS WAY THROUGH THE AREA. HIGH TEMPERATURES WILL RANGE FROM
THE MID 30S TO THE MID 40S.

THIS EVENING. THIS SHOULD BE A BREAK IN THE ACTION AS A MEAN
TROUGH DEVELOPS OVER THE WESTERN CONUS. THE FLOW WILL BECOME EVEN
MORE NORTHERLY AND QUICKER AS A VERY SUBTLE SHORTWAVE RIDGE BLOWS
THROUGH THE GREAT BASIN.

MIDNIGHT TONIGHT THROUGH SATURDAY NIGHT. A MORE POTENT SHORTWAVE WILL
MOVE INTO THE PACIFIC NORTHWEST AND PRECIPITATION OUT AHEAD OF
THIS WAVE WILL BEGIN AFFECTING NORTHERN NEVADA AROUND MIDNIGHT.
SHOWERS SHOULD HOLD MAINLY NORTH OF INTERSTATE 80 THROUGH DAYBREAK
SATURDAY. AT PRESENT...IT IS DIFFICULT TO ACTUALLY DEFINE A FRONTAL
BOUNDARY...HOWEVER A 120KT JET WILL SKIP ACROSS NORTHERN NEVADA.
WIND GUSTS WILL BE IN THE 40S ACROSS ELKO COUNTY SATURDAY
AFTERNOON. BLOWING AND DRIFTING OF SNOW WILL CREATE A HAZARD. THE
GREATEST IMPACT WILL BE FELT IN ELKO COUNTY...ESPECIALLY NORTHERN
ELKO COUNTY WITH THE HIGHER TERRAIN...AND THE RUBY MOUNTAINS. UP
TO 3 INCHES OF SNOW IS POSSIBLE ACROSS VALLEYS OF NORTHERN ELKO
COUNTY...WITH AROUND AN INCH EXPECTED IN THE ELKO AREA. 6000 FEET
ELEVATIONS COULD RECEIVE 3 TO 5 INCHES OF SNOW AND THE RUBY
MOUNTAINS WILL ACCUMULATE A FEW INCHES MORE THAN THAT. THE IMPACTS
FROM THIS STORM WILL LIKELY END BY SATURDAY AFTERNOON WITH SOME
LINGERING SHOWERS OVERNIGHT. HIGH TEMPERATURES WILL RANGE FROM THE MID 30S
TO THE MID 40S. LOW TEMPERATURES WILL BE IN THE 20S.

SUNDAY. THERE MAY BE SOME LINGERING SHOWERS OVER EXTREME NORTHEAST
ELKO COUNTY IN THE MORNING BUT BY AFTERNOON...SUNSHINE SHOULD BE
MORE ABUNDANT. HIGH TEMPERATURES WILL RANGE FROM THE MID 30S TO
THE MID 40S.

LONG TERM...A COLD AND PROGRESSIVE PATTERN WILL BE ON TAP. THE
FORECAST PERIOD COMMENCES WITH THE GFS AND THE ECMWF IN RELATIVELY
GOOD AGREEMENT AT 500MB DEPICTING NORTHWEST FLOW ACROSS THE LKN
CWA...THAT IS TRANSITIONING TO A MORE ZONAL ORIENTATION/BROAD
ANTI-CYCLONIC REGIME...RESULTING IN DRY CONDITIONS MONDAY AND
TUESDAY. AS TIME ELAPSES...DIFFLUENT ONSHORE FLOW WILL IMPACT THE
WEST AND JUSTIFIED BUMPING UP POPS FOR WEDNESDAY. HOWEVER THE NCEP
RMOP BY F120 IS LESS THAN 30 PERCENT ACROSS THE GREAT BASIN AND
DOES NOT SHOW MUCH SIGN OF IMPROVEMENT UNTIL F192. GENERALLY
SPEAKING...THE PAST SEVERAL NIGHTS THE MODELS HAVE CONTINUED TO
PROG A SHORTWAVE MOVING INTO THE REGION...BUT TIMING AND STRENGTH
ISSUES PERSIST. GENERALLY WITH ENHANCED UPWARD VERTICAL VELOCITIES
COINCIDENT WITH PWS OVER .40 OF AN INCH. P-TYPE AND SENSIBLE
WEATHER-WISE IT LOOKS LIKE THERE IS SOME POTENTIAL FOR SHOWERS
WITH RAIN IN THE VALLEYS AND SNOW ON THE MT TOPS.

AVIATION...A FAST MOVING FRONT WILL CONTINUE TO BARREL INTO
NORTHERN NEVADA BRINGING A WINTRY MIX TO THE SILVER
STATE....COMPLETE WITH REDUCED CIGS AND VSBY. IFR AND MVFR
CONDITIONS POSSIBLE FOR KEKO AND KELY.  EXPECT OBSCURED MT TOPS.
TRACE TO LIGHT ICING PROBABLE...MODERATE ICING POSSIBLE. EXPECTING
THE PRECIPITATION ACTIVITY TO TAPER OFF FROM THE WEST TO
EAST...BEGINNING WITH KWMC 12Z TO 13Z AND CLEARING KEKO BETWEEN 14Z TO
16Z.  KTPH WILL REMAIN DRY AND EXPECTING VFR CONDITIONS AT KTPH FOR
THE 24 HR PERIOD.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

92/97/97
Hazardous weather outlook, Nov 15, 3:06 AM PST, 11 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
306 AM PST FRI NOV 15 2013

NVZ030-031-033>039-160000-
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
306 AM PST FRI NOV 15 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA AND NORTHWEST
NEVADA.

.DAY ONE...TODAY AND TONIGHT.

MOTORISTS SHOULD USE CAUTION AS THERE WILL BE SLICK SPOTS DURING
THE MORNING COMMUTE...ESPECIALLY ACROSS THE HIGHER PASSES AND
SUMMITS. RAIN AND SNOW SHOWERS WILL CONTINUE THIS MORNING THEN
TAPER OFF WEST TO EAST THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A SECOND AND STRONGER STORM SYSTEM WILL MOVE ACROSS NORTHERN
NEVADA SATURDAY THROUGH SUNDAY MORNING. NORTHERN ELKO COUNTY WILL
SEE THE GREATEST IMPACT...WITH SNOW SHOWERS AND GUSTY WINDS. WINDS
ACROSS NORTHERN NEVADA COULD GUST 30 TO 40 MPH DURING SATURDAY
AFTERNOON. UP TO 3 INCHES OF SNOW IS POSSIBLE IN THE VALLEYS OF
NORTHERN ELKO COUNTY WITH AROUND AN INCH EXPECTED IN THE ELKO
AREA. MOTORISTS DRIVING NORTH INTO IDAHO SHOULD PLAN THEIR TRIP
ACCORDINGLY...AS IMPACTS WILL WORSEN AS YOU DRIVE NORTH.

NEXT WEEK WILL START OUT ON A DRY NOTE. HOWEVER ANOTHER STORM
SYSTEM WILL BRING MORE UNSETTLED WEATHER BY MIDWEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 15, 2:12 PM PSTWinter Weather AdvisoryLKNElko20 hr

Nearby

Wind Advisories in Nevada, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.